MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from section e3.Occupation: non-healthcare professional investigation evaluation: the report is confirmed based on the fact the clip was inadevently deployed at the approved supplier during evaluation for difficulty to open and/or close.During a functional test, the device was advanced into the accessory channel of a pentax colonoscope (2.8 mm channel) which was placed in a simulated lower gastrointestinal (gi) position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, coil catheter and internal clip components (distal end device components), showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the clip was inadvertently deployed as the clip was being removed from the endoscope following the supplier's evaluation for difficulty to open.Both the cook evaluation and the supplier's evaluation required manipulation of the catheter at the endoscope port in order for the clip to open.This is a likely indication that the clip was in a partially deployed state.The clip likely completed the deployment process as it was being removed from the endoscope at the end of the supplier's evaluation.The instructions for use (ifu) state: "endoscope must remain as straight as possible when inserting or withdrawing device." the ifu states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope.Caution: holding handle spool during advancement may prematurely deploy clip." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook instinct endoscopic hemoclip.The clip would not open.The device was removed and the physician used another clip to finish the procedure with no further complications.There was no reportable information at this time.The device was received for evaluation at cook endoscopy.It was then forwarded to the approved supplier for further evaluation.During the functional evaluation at the supplier, the clip prematurely deployed in the supplier's endoscope.This occurred post-patient contact at the supplier; there was no impact to the patient.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8697509
Report Number1037905-2019-00332
Device Sequence Number14022109
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)210712(10)W4092402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/12/2021
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4092402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1